Overdose

Drug overdose
Classification and external resources
Activated carbon is a commonly used agent for decontamination of the gastrointestinal tract in overdoses.
ICD-1036.
ICD-9960-979
DiseasesDB3971
MeSHD015537

An Overdose is when someone takes too much of a certain drug. This may be done voluntarily (as an attempt of suicide) or involuntarily. The drug may be a drug taken to treat some medical condition, or it may be a drug taken for recreation. Overdoses are considered to be poisoning, usually. They may lead to death, depending on the drug used.

  • what to do with people who had an overdose

What to do with people who had an overdose

If someone is thought to have had an overdose it is important to get them to a doctor, or hospital. It can be very hard to see what kind of drug was taken. Therefore, it can be hard for the doctor to find an antidote to give. For this reason, a packet (even if it is empty) of the drug should be taken.

  • Act as described in Medical emergency, call an ambulance.
  • In addition, the person who has taken the overdose needs to be kept from the effects of the drug. In the case of pills that act like sleeping pills, he or she must be kept from falling asleep or unconscious. In the case of pills that act like stimulants, he or she must be calmed down, moved to a calm environment.
Other Languages
العربية: جرعة زائدة
asturianu: Sobredosis
беларуская: Перадазіроўка
беларуская (тарашкевіца)‎: Перадазоўка
català: Sobredosi
dansk: Overdosis
Deutsch: Überdosis
English: Drug overdose
español: Sobredosis
Esperanto: Trodozo
français: Overdose
Gaeilge: Ródháileog
한국어: 과다복용
hrvatski: Predoziranje
Bahasa Indonesia: Overdosis
italiano: Sovradosaggio
עברית: מנת יתר
latviešu: Pārdozēšana
Nederlands: Overdosis
norsk: Overdose
norsk nynorsk: Overdose
português: Overdose
српски / srpski: Предозирање
srpskohrvatski / српскохрватски: Predoziranje
svenska: Överdos
українська: Передозування
中文: 藥物過量